Kansas, 2015

Hail in Kansas, May 15, 2015

May 15, 2015 · NWS GID · 1 event in 1 county or zone

A strong thunderstorm produced hail to the size of nickels in far southern Osborne County (north of Luray) very early on this Friday morning. Several small thunderstorms initiated around midnight over Ellis County and quickly merged as they lifted northeast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

A strong thunderstorm produced hail to the size of nickels in far southern Osborne County (north of Luray) very early on this Friday morning. Several small thunderstorms initiated around midnight over Ellis County and quickly merged as they lifted northeast. Over the following two hours, other storms initiated over north central Kansas, forming a northwest-southeast oriented line. One storm embedded within the line was strong enough to produce this nickel size hail.

A weak low pressure system was advancing through the Northern Plains. Low pressure was over Minnesota, with the associated cold front extending southwest across Nebraska into Wyoming. These storms formed in the warm sector, well ahead of the front. In the upper-levels, a longwave trough was over the western United States, with a ridge over the East. These storms developed just after the passage of a shortwave ridge. Synoptic forcing was negligible. While the strongest warm air advection was further north over Nebraska, these storms did initiate near the nose of a 30-40 knot low-level jet. MUCAPE was around 1000 J/kg and deep layer shear was around 20 knots.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at May 14, 11:34 PM CST, 2 hours 36 minutes earlier.

Area forecast discussion, May 14, 11:34 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1234 AM CDT FRI MAY 15 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 343 PM CDT THU MAY 14 2015

SEEING DRY CONDITIONS ACROSS THE AREA THIS AFTERNOON...AS UPPER
LEVEL SHORTWAVE RIDGING SLIDES THROUGH THE PLAINS...SET UP BETWEEN
ONE DISTURBANCE MOVING INTO THE GREAT LAKES/MIDWEST...AND LOW
PRESSURE MOVING ONTO THE WEST COAST. A WEAKER PATTERN IS IN PLACE
AT THE SFC...LOW PRESSURE OVER SD BRINGING W/SWRLY WINDS TO THE
CWA...WITH SPEEDS GENERALLY AROUND 10 MPH. LOW LEVEL STRATUS IS
TAKING ITS TIME DIMINISHING FROM WEST/EAST...LXN IS SITTING IN THE
LOW 70S...YORK IN THE MID 60S.

THIS EVENING AND TONIGHT...THUNDERSTORM CHANCES REMAIN IN THE
FORECAST. MODELS ARE IN PRETTY GOOD AGREEMENT SHOWING THE
SHORTWAVE RIDGING CONTINUING TO PUSH THROUGH/OUT OF THE
AREA...WITH A WEAK WAVE MOVING IN FROM THE SW. SFC LOW PRESSURE IS
EXPECTED TO DEEPEN OVER E/NE CO OVERNIGHT...WITH A WARM FRONTAL
BOUNDARY DEVELOPING/EXTENDING EAST ACROSS THE SRN HALF OF THE CWA.
ALONG WITH INCREASED WARM AIR/MOISTURE ADVECTION VIA A S/SWRLY
LLJ...THUNDERSTORMS ARE EXPECTED TO AFFECT PORTIONS OF THE AREA.
WITH TIME...THIS FRONT AND ACCOMPANYING ACTIVITY IS EXPECTED TO
SHIFT NORTH. DIDNT MAKE ANY SIGNIFICANT CHANGES TO POPS...WITH
MODELS CONTINUING TO SHOW OVERALL COVERAGE BEING MORE SCATTERED IN
NATURE. STILL THINKING THAT STRONG THUNDERSTORMS ARE POSSIBLE
GIVEN THE MODEL INSTABILITY...THOUGH DEEP LAYER SHEAR IS ON THE
WEAKER SIDE.

INTO TOMORROW/TOMORROW NIGHT...WHATEVER ACTIVITY ONGOING FROM
TONIGHT LOOK TO CONTINUE PUSHING NORTH THROUGH THE CWA. SHOULD SEE
A LULL DURING THE LATER MORNING/EARLY AFTERNOON PERIOD...WITH
ADDITIONAL THUNDERSTORM CHANCES MID/LATE AFTERNOON...DRIVEN BY
ANOTHER SHORTWAVE DISTURBANCE EJECTED OUT AHEAD OF THE MAIN UPPER
LEVEL LOW /WHICH CONTINUES TO SLIDE IN FROM THE WEST COAST/. AT
THE SFC...COMPARED TO YESTERDAY WHICH HAD THE MAIN WARM FRONT
THROUGH THE HEART OF THE CWA...THIS MORNINGS RUN SHOWED A
NORTHWARD SHIFT TO ITS LOCATION. THE MAIN SFC LOW IS EXPECTED TO
BE OVER FAR SWRN NEB/NERN CO BY LATE AFTERNOON...WITH THE WARM
FRONT MORE ACROSS NRN NEB. A DRYLINE WILL BE BECOMING MORE WELL
DEFINED WITH TIME DURING THE DAY...AND BY LATE AFTERNOON LOOKS TO
BE MAKING A PUSH INTO SWRN PORTIONS OF THE CWA. SITTING IN THE
WARM SECTOR...HAVE FORECAST HIGHS IN THE UPPER 70S/LOWER
80S...WITH DEWPOINTS CLIMBING INTO THE 60S. THE PROXIMITY TO THE
SFC LOW LOOKS TO BRING GUSTY S/SE WINDS...WITH SPEEDS IN THE 20 TO
25 MPH RANGE.

AS THAT UPPER LEVEL DISTURBANCE MOVES INTO THE AREA...THIS DRY
LINE IS EXPECTED TO BE THE FOCUS FOR THUNDERSTORMS...THOUGH THE
LATEST RUN OF MODELS PUTS THE OVERALL COVERAGE INTO QUESTION.
WHILE OVERALL FORCING ISNT AS STRONG AS
SATURDAY...INSTABILITY/SHEAR PARAMETERS ARE MORE THAN SUFFICIENT
FOR THUNDERSTORMS TO BECOME SEVERE...SHOULD THEY FORM. NO CHANGES
WILL BE MADE TO THE HWO. THE 12/18Z NAM...12Z 4KM WRF ARE A COUPLE
THAT ARE SHOWING THUNDERSTORMS TO BE MORE ISOLATED/SCATTERED IN
NATURE...SO AGAIN DIDNT MAKE ANY NOTABLE CHANGES TO POPS. THESE
MODELS ALSO SHOW WHATEVER DOES FORM NOT LASTING LONG INTO THE
OVERNIGHT PERIOD...WITH FOCUS TURNING TO THE POST MIDNIGHT
HOURS...AS LARGE SCALE LIFT CONTINUES TO INCREASE AHEAD OF THE
MAIN LOW/INCREASED JET ENERGY...POTENTIALLY BRINGING IN ANOTHER
AREA OF PRECIPITATION IN FROM THE S/SW.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 343 PM CDT THU MAY 14 2015

AN UPPER LEVEL WAVE WILL MOVE THROUGH THE AREA SATURDAY MORNING.
EXPECT THUNDERSTORMS TO DEVELOP AS THIS WAVE MOVES INTO THE
AREA. THE BEST CHANCE FOR THUNDERSTORMS WILL BE IN THE SOUTHEAST
PART OF THE FORECAST AREA. THEN DURING THE AFTERNOON AN UPPER LOW
MOVES OUT OF THE ROCKIES INTO THE CENTRAL PLAINS. THERE IS A
SURFACE LOW AND FRONT TO THE WEST OF THE FORECAST AREA. THERE IS
ALSO A DRY LINE TO THE SOUTH OF THE LOW PRESSURE SYSTEM. THERE IS
MUCAPE OF 1500 TO 2000 J/KG DURING THE AFTERNOON INTO THE EVENING.
ALL THIS BEING SAID...WITH THE THUNDERSTORMS IN THE MORNING THERE
ARE A FEW EXTRA QUESTIONS FOR THE CONVECTION IN THE AFTERNOON.
WILL THERE BE ENOUGH INSTABILITY TO GET SEVERE WEATHER? WILL THERE
BE ANY EXTRA BOUNDARIES AROUND DURING THE AFTERNOON? STILL EXPECT
THERE TO BE SEVERE WEATHER.

THE UPPER LEVEL LOW MOVES TO THE NORTHEAST ON SUNDAY. THE
THUNDERSTORMS FROM SATURDAY NIGHT WILL LINGER IN THE NORTHERN PART
OF THE FORECAST AREA DURING THE DAY...BUT SHOULD BE GRADUALLY
COMING TO AN END.

A SURFACE HIGH NOSES INTO THE FORECAST AREA SUNDAY NIGHT AND
CONTINUES TO AFFECT THE AREA THROUGH MONDAY NIGHT. TEMPERATURES
WILL BE A LITTLE COOLER AS WELL.

ON TUESDAY THE NEXT UPPER LEVEL LOW IS DEVELOPING IN THE ROCKIES
AND SENDS A WAVE INTO THE AREA. THIS WILL BRING THUNDERSTORMS
BACK TO THE AREA...MAINLY IN THE WEST...ON TUESDAY. THE UPPER
LEVEL LOW MOVES THROUGH THE AREA TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT. THE PRECIPITATION SPREADS ACROSS THE AREA TUESDAY NIGHT AND
WEDNESDAY. BY TUESDAY NIGHT AND WEDNESDAY THERE IS LITTLE CAPE AND
THERE EXPECT ONLY ISOLATED THUNDERSTORMS. THIS IS WHERE THE MODELS
START TO HAVE SOME DIFFERENCES. THE GFS CONTINUES TO HAVE SOME
PRECIPITATION ACROSS THE AREA WEDNESDAY NIGHT AND EVEN INTO
THURSDAY BUT THE ECMWF IS DRY. HAVE KEPT SOME LOW POPS ACROSS THE
AREA...BUT WILL HAVE TO WATCH TO SEE IF THE MODELS CONTINUE TO BE
DRY.

&&

.AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1224 AM CDT FRI MAY 15 2015

THE MAIN FOCUS FOR THE TAF PERIOD IS TIMING OF CONVECTION THRU THE
TAF PERIOD. SHORT TERM MODELS SUGGEST AN INITIAL ROUND OF STORMS
MAY ARRIVE TOWARD DAYBREAK...THEN REDEVELOP AGAIN AS A WARM
FRONTAL BOUNDARY LIFTS NORTH THIS AFTN. HAVE COVERED TSTM
POTENTIAL WITH A VCTS FOR NOW AND WILL MONITOR HOW THINGS DEVELOP.
WINDS WILL PRIMARILY BE FROM A SOUTHEASTERLY DIRECTION AND WILL BE
GUSTY AT TIMES DURING THE AFTN. CIGS SHLD PRIMARILY BE AT VFR BUT
MAY LOWER TO MVFR AT TIMES IN THE LATTER TAF HOURS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

SHORT TERM...ADP
LONG TERM...JCB
AVIATION...FAY
Hazardous weather outlook, May 14, 2:51 PM CST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
351 PM CDT THU MAY 14 2015

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
351 PM CDT THU MAY 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

BETWEEN MIDNIGHT TONIGHT AND SUNRISE FRIDAY...ISOLATED TO
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PARTS OF THE OUTLOOK
AREA. ALTHOUGH SEVERE STORMS ARE NOT CURRENTLY EXPECTED...A FEW
COULD BECOME STRONG ENOUGH TO PRODUCE HAIL UP TO AROUND THE SIZE
OF NICKELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS REMAIN IN THE FORECAST FRIDAY THROUGH SUNDAY. THE
BEST POTENTIAL FOR SEVERE WEATHER WILL BE DURING THE AFTERNOON
AND EVENING HOURS BOTH FRIDAY AND SATURDAY...WITH THE PRIMARY
HAZARDS BEING HAIL UP TO AROUND THE SIZE OF GOLF BALLS...WIND
GUSTS UP TO AROUND 70 MPH AND ISOLATED TORNADOES.

AS WE GET INTO THE END OF THE WEEK AND WEEKEND...MINOR FLOODING
WILL BE POSSIBLE ALONG THE PLATTE RIVER ACROSS WESTERN DAWSON
COUNTY. PLEASE SEE THE LATEST FLOOD PRODUCT FOR ADDITIONAL
INFORMATION.

THUNDERSTORMS RETURN TO THE FORECAST TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT...BUT ANY
REPORTS OF LATE-NIGHT HAIL WOULD BE APPRECIATED. SPOTTER
ACTIVATION IS MORE LIKELY WITHIN PARTS OF THE OUTLOOK AREA ON
FRIDAY AND SATURDAY.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, May 15, 12:34 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
134 AM CDT FRI MAY 15 2015

KSZ017-018-150700-
OSBORNE KS-ROOKS KS-
134 AM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROOKS AND
SOUTHWESTERN OSBORNE COUNTIES UNTIL 200 AM CDT...

AT 132 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG TO
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
YOCEMENTO TO NEAR EMMERAM TO NEAR RUSSELL...AND MOVING NORTHEAST AT
30 MPH.

HAIL TO NICKEL SIZE OR GREATER...AND WIND GUSTS HAIL AND WIND GUSTS
UP TO AROUND 50 MPH WILL BE POSSIBLE WITH THESE STORMS. IF THEY
MAINTAIN THEIR INTENSITY...A SEVERE THUNDERSTORM WARNING MAY BECOME
NECESSARY.

LOCATIONS IMPACTED INCLUDE...
PLAINVILLE...NATOMA AND CODELL.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3913 9948 3932 9933 3927 9881 3913 9849
TIME...MOT...LOC 0632Z 228DEG 24KT 3907 9940 3902 9916 3893 9886

PFANNKUCH
Special weather statement, May 15, 12:34 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
134 AM CDT FRI MAY 15 2015

KSZ017-018-150700-
OSBORNE KS-ROOKS KS-
134 AM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROOKS AND
SOUTHWESTERN OSBORNE COUNTIES UNTIL 200 AM CDT...

AT 132 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG TO
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
YOCEMENTO TO NEAR EMMERAM TO NEAR RUSSELL...AND MOVING NORTHEAST AT
30 MPH.

HAIL TO NICKEL SIZE OR GREATER...AND WIND GUSTS UP TO AROUND 50 MPH
WILL BE POSSIBLE WITH THESE STORMS. IF THEY MAINTAIN THEIR
INTENSITY...A SEVERE THUNDERSTORM WARNING MAY BECOME NECESSARY.

LOCATIONS IMPACTED INCLUDE...
PLAINVILLE...NATOMA AND CODELL.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3913 9948 3932 9933 3927 9881 3913 9849
TIME...MOT...LOC 0632Z 228DEG 24KT 3907 9940 3902 9916 3893 9886

PFANNKUCH
Special weather statement, May 15, 12:58 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
158 AM CDT FRI MAY 15 2015

KSZ017-018-150745-
OSBORNE KS-ROOKS KS-
158 AM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROOKS AND SOUTHERN
OSBORNE COUNTIES UNTIL 245 AM CDT...

AT 157 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF CODELL TO
8 MILES SOUTHWEST OF LUCAS...AND MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PLAINVILLE...NATOMA AND CODELL.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3914 9939 3933 9925 3930 9850 3913 9849
      3913 9905
TIME...MOT...LOC 0657Z 234DEG 19KT 3910 9919 3897 9866

FAY
Special weather statement, May 15, 1:46 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
246 AM CDT FRI MAY 15 2015

KSZ005-150815-
PHILLIPS KS-
246 AM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR PHILLIPS COUNTY UNTIL 315 AM
CDT...

AT 245 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LOGAN TO 7 MILES
SOUTHEAST OF GLADE...AND MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PHILLIPSBURG...AGRA...KIRWIN...PRAIRIE VIEW...GLADE AND SPEED.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3958 9931 3971 9963 3994 9962 3983 9907
      3957 9910
TIME...MOT...LOC 0745Z 211DEG 27KT 3973 9954 3960 9923

FAY
Special weather statement, May 15, 1:59 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
259 AM CDT FRI MAY 15 2015

KSZ017>019-150845-
MITCHELL KS-OSBORNE KS-ROOKS KS-
259 AM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROOKS...OSBORNE AND
WESTERN MITCHELL COUNTIES UNTIL 345 AM CDT...

AT 259 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF WOODSTON
TO NEAR HUNTER...AND MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BELOIT...OSBORNE...DOWNS...CAWKER CITY...GLEN ELDER...TIPTON...
WOODSTON...PORTIS...ALTON...HUNTER AND VICTOR.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3928 9924 3957 9909 3957 9833 3950 9807
      3923 9826 3922 9849 3916 9849 3913 9853
TIME...MOT...LOC 0759Z 199DEG 17KT 3934 9911 3918 9847

FAY

The radar

The Grand Island radar (KUEX), 126 km away, was scanning. The volume nearest the first event began at 08:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Osborne

When
May 15, 2:10 AM CST
Where
Osborne County, 10.64 mi ESE of Covert
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.200, -98.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569471.